Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 28, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Jun 4, 2011, 5:30 AM EDT for DeSoto County, Hardee County, Highlands County, Florida. It took effect at Jun 4, 2011, 1:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 4, 2011, 5:30 AM EDT (09:30 UTC)
- In effect from
- Jun 4, 2011, 1:00 PM EDT
- Expired
- Jun 4, 2011, 6:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL
The radar
The Tampa radar (KTBW), 84 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1913 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
579 WWUS82 KTBW 040930 RFWTBW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 530 AM EDT SAT JUN 4 2011 ...RED FLAG WARNING FOR HARDEE...DESOTO...HIGHLANDS...CHARLOTTE AND LEE COUNTIES FOR THIS AFTERNOON... .DRY HIGH PRESSURE WILL REMAIN NORTH OF THE REGION TODAY CONTINUING THE RATHER BREEZY EASTERLY FLOW. FLZ056-057-061-062-065-042200- /O.NEW.KTBW.FW.W.0028.110604T1700Z-110604T2200Z/ HARDEE-HIGHLANDS-DE SOTO-CHARLOTTE-LEE- 530 AM EDT SAT JUN 4 2011 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS EVENING. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 35 PERCENT FOR AN HOUR OR TWO ALONG WITH SUSTAINED TWENTY-FOOT WINDS AROUND 15 MPH WITH SOME HIGHER GUSTS LEADING TO INSTANTANEOUS RED FLAG CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN 24 HOURS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Jun 4, 4:00 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 4, 4:00 AM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT SAT JUN 4 2011
.SHORT TERM (TODAY THROUGH MONDAY)...
THE SHORT TERM CONTINUES TO BE DOMINATED BY DEEP AND BROAD HIGH
PRESSURE COURTESY OF A MASSIVE SUBTROPICAL RIDGE ACROSS MUCH OF THE
SOUTHERN AND CENTRAL STATES. THE FL PENINSULA REMAINS IN THE EASTERN
EDGE OF THE AFOREMENTIONED HIGH...WITH AN EXCEPTION THIS AFTERNOON
AS A WEAK SURFACE TROUGH QUICKLY MOVES ACROSS THE NORTHERN EDGE OF
THE STATE AND BRIEFLY WEAKENS THE NE CORNER OF THE RIDGE. ANY
THUNDERSTORMS THAT MAY FORM WITH THIS TROUGH WILL BE BRIEF...AND
MAINLY OVER LEVY AND CITRUS COUNTIES. WILL KEEP CURRENT ISOLATED/20
PERCENT CHANCES FOR LEVY...CITRUS AND ADJACENT COASTAL WATERS THIS
AFTERNOON.
ON SUNDAY THE RIDGE AXIS SLOWLY PUSHES SOUTHWARD AND INTO NORTHERN
FL WITH THE PREVAILING NE/E FLOW BECOMING WEAKER...BUT PROBABLY NOT
WEAK ENOUGH TO ALLOW FOR STRONG SEA BREEZES TO DEVELOP. BUT FOR
MONDAY AFTERNOON WILL GO AHEAD AND INTRODUCE ONSHORE FLOW ALONG THE
COAST AS WINDS CONTINUE TO DECREASE.
OTHER THAN THE POTENTIAL FOR BRIEF THUNDERSTORMS TODAY ACROSS
NORTHERN FL...CONDITIONS WILL REMAIN WARM AND DRY THROUGH MONDAY
WITH AFTERNOON HIGHS RUNNING ABOVE NORMALS BY TWO OR THREE DEGREES.
THE LOW LEVEL FLOW CONTINUES NE OR EAST AND ROBUST ENOUGH TO
PRECLUDE AN AFTERNOON SEA BREEZE SAT BUT SUN IS A LITTLE LESS
CERTAIN AS THE SURFACE RIDGE AXIS BEGINS TO SLIP SOUTHWARD...TOWARD
NORTHERN FL. TEMPERATURES WILL RUN NEAR OR AROUND NORMAL FOR THE
LOWS BUT THE HIGHS WILL BE ABOVE BY ONE TO THREE DEGREES.
.LONG TERM (MONDAY NIGHT-FRIDAY)...
MID/UPPER LEVEL RIDGING WILL HOLD OVER THE SOUTHERN U.S DURING
MIDWEEK THEN DRIFT WEST SOME AND WEAKEN SLIGHTLY AS A TROUGH DEEPENS
OVER THE WESTERN ATLANTIC. DISTURBANCES WILL CONTINUE TO MOVE AROUND
THE PERIPHERY OF THE RIDGE...BUT THE EXACT TIMING AND LOCATION OF
THESE VARIES BETWEEN EACH MODEL AND BETWEEN EACH MODEL RUN. EITHER
WAY THOUGH IT DOES APPEAR THAT THE SURFACE RIDGE WILL SINK SOUTHWARD
ACROSS THE REGION WEAKENING THE OVERALL EASTERLY FLOW WHICH WILL
ALLOW THE SEA BREEZES TO DEVELOP EACH AFTERNOON...AND THIS COMBINED
WITH DAYTIME HEATING AND SOME ADDITIONAL MOISTURE WILL LEAD TO
ISOLATED CONVECTION EACH AFTERNOON AND EVENING. TEMPERATURES WILL
REMAIN NEAR TO SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.
&&
.AVIATION...
SOME AREAS OF MVFR CEILINGS MAY DEVELOP FOR A COUPLE OF HOURS THIS
MORNING AS DAYTIME HEATING GETS UNDERWAY...OTHERWISE VFR CONDITIONS
SHOULD PREVAIL THROUGH TONIGHT WITH SOME SCATTERED TO BROKEN CLOUDS
BETWEEN 4000 AND 7000 FEET THIS AFTERNOON AND EARLY EVENING. DEEPER
MOISTURE WILL BE MOVING INTO THE NORTHERN PORTIONS OF THE REGION
DURING THE DAY AND WILL NEED TO WATCH FOR AN ISOLATED THUNDERSTORM
NEAR THE COAST NORTH OF TPA.
&&
.MARINE...
BROAD HIGH PRESSURE REMAINS ACROSS THE EASTERN GULF WATERS THROUGH
THE MIDDLE OF NEXT WEEK. SEA BREEZES MAY RETURN ON SUNDAY AFTERNOON
AS THE RIDGE AXIS DROPS INTO THE COASTAL WATERS FROM THE NORTH.
THERE MIGHT BE MORE EVENING SURGES...ESPECIALLY OVER THE OFFSHORE
WATERS...BUT WINDS AND SEAS SHOULD REMAIN BELOW HIGHLIGHT CRITERIA.
&&
.FIRE WEATHER...
DRIER CONDITIONS WILL CONTINUE ACROSS THE AREA. ALTHOUGH NO EXTENDED
DURATIONS OF CRITICAL HUMIDITIES...IT IS POSSIBLE TO EXPERIENCE
AGAIN HUMIDITIES BELOW 35 PERCENT FOR ONE OR TWO HOURS THIS
AFTERNOON AND COMBINING WITH WINDS IN THE 15 MPH RANGE. THEREFORE A
RFW WILL BE ISSUED FOR THE INTERIOR AND SOUTHERN COUNTIES TODAY.
LOW LEVEL HUMIDITY WILL LIKELY RECOVER SOME ON SUNDAY AND THROUGH
THE MIDDLE OF THE WEEK WITH NO FIRE WEATHER ISSUES EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 93 73 91 72 / 10 10 10 10
FMY 94 72 90 70 / 10 10 10 10
GIF 95 72 92 71 / 10 10 10 10
SRQ 92 72 90 72 / 10 10 10 10
BKV 94 68 90 67 / 10 10 10 10
SPG 91 76 89 75 / 10 10 10 10
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EDT THIS
EVENING FOR CHARLOTTE-DE SOTO-HARDEE-HIGHLANDS-LEE.
GULF WATERS...NONE.
&&
SHORT TERM/MARINE/FIRE WEATHER...22/AR
LONG TERM/AVIATION...69/CLOSEHazardous weather outlook, Jun 4, 4:53 AM EDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT SAT JUN 4 2011 FLZ039-042-043-048>052-055>057-060>062-065-042130- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 453 AM EDT SAT JUN 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... SOME ISOLATED THUNDERSTORMS COULD AFFECT LEVY AND CITRUS COUNTIES THIS AFTERNOON. POSSIBLE HAZARDS WILL BE HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ...THUNDERSTORM IMPACT... ISOLATED THUNDERSTORMS ARE EXPECTED FROM MONDAY AFTERNOON AND THROUGH THURSDAY. SOME HEAVY RAIN...CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGEST CELLS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. REYNES
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.